MAUDE Adverse Event Report: CONMED CORPORATION CORE ENTREE II 5-12MM VALVE REDUCER; VALVE/REDUCER

CONMED CORPORATION CORE ENTREE II 5-12MM VALVE REDUCER; VALVE/REDUCER
Catalog Number CD775
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned to conmed corporation.A supplemental report will be filed on completion of the quality engineering evaluation.
 
Event or Problem Description
The end-user facility reported that during use of a cd775 core entrɅ ii 5-12mm valve/reducer in a laparoscopic hernia repair, the valve become dislodged and fell into the patient's peritoneal cavity.The valve was immediately retrieved and removed from the patient's peritoneal cavity.The surgeon replaced the device and the procedure was completed without further incident.As reported, the procedure was completed with no patient injury as a result of the reported event.To date, there has been no additional information received regarding the patient's latest condition or any indication that any long term adverse effect has occurred.This happened in three laparoscopic hernia repair procedures on three separate days (dates of actual events unknown).The devices were all from the same lot.Per the reporter the patient demographics (age, gender, weight) for each case is unknown.
 
Additional Manufacturer Narrative
The complaint device associated with this incident was not available for evaluation.Without examination of the actual device, the reported failure cannot be confirmed and the specific failure mode as well as associated root cause cannot be determined.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced and released according to the current and approved procedures and material specifications.A two (2) year review of complaint history shows a total of 26 similar reports for this product family out of (b)(4) units shipped.(b)(4).This failure mode is addressed in the risk document and risk analysis shows an acceptable risk level.However, an investigation is currently in progress to address the potentially related issue of seal detachment.The product specification states: "10/12 cannulas must allow instruments ranging from 4.5 mm to 12.4 mm in diameter to pass thru the seals and cannula." the specific instrument used when the incident occurred is unknown.The product instructions for use states, "to prevent damage, the trocar should not be introduced into the valve/reducer at an angle." and "sharp instrumentation may compromise the elastic seal.Desufflation will occur during instrument insertions if the elastic seal is compromised." correction to date received this as an adverse event from 5-13-2016 to 6/06/2016, as this was the date the facility rep.Informed conmed of this event.
 
Event or Problem Description
N/a.

Brand Name
CORE ENTREE II 5-12MM VALVE REDUCER
Common Device Name
VALVE/REDUCER
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5703714
Report Number1320894-2016-00067
Device Sequence Number490425
Product Code HET
UDI-Device Identifier00653405046168
UDI-Public(01)00653405046168(17)201003(30)1(10)201510051
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K950457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Catalogue NumberCD775
Device Lot Number201510051
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;